MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802018
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service representative (fsr) replaced the flow module and the flow sensor.Testing was completed.The unit operated to the manufacturer's specifications.The flow sensor that was replaced was part number 6382, serial number (b)(4), udi (b)(4).The suspect devices were returned to the manufacturer for further evaluation.
 
Event or Problem Description
It was reported that during priming of the device for a cardiopulmonary bypass (cpb) procedure, the unit had no flow reading while prime was flowing at five liters per minute (lpm).As mitigation the perfusionist reset power to the flow module and the flow readings were restored.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated block: h6.The reported complaint was confirmed.Per supplier evaluation, the failure was repeatable when the operational environment temperature was at 45 degrees celsius (c).The problem was not reproducible under normal room environment conditions.The solder joints exhibited wetting to the printed-board solderland and the component termination.The solder joint fillets had the correct wetting angle and were acceptable.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) connected the flow sensor and the flow module to lab use only (luo) testing equipment.Upon power up of the luo roller pump a 'flow: check sensor' message was displayed.The flow sensor was disconnected and a luo flow sensor was installed with the same message of 'flow: check sensor' displayed.The flow sensor was reinstalled and the flow module was disconnected.The pst installed a luo flow module and the system functioned as intended.It was determined that the flow module was defective.The module was disassembled and it was found that two chips on the printed circuit board had one leg each that had irregular soldering.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key12720453
Report Number1828100-2021-00399
Device Sequence Number11769270
Product Code DTQ
UDI-Device Identifier00886799000687
UDI-Public(01)00886799000687(11)210826
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802018
Device Catalogue Number802018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer11/10/2021
01/24/2022
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date12/01/2021
02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown